MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT; VITEK® 2 GN ID TEST KIT
Catalog Number 21341
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
An internal publication review of the article "klebsiella grimontii, a new species acquired carbapenem resistance," by lu liu, yu feng, yiyi hu, mei kang, yi xie, and zhiyong zong, noted the misidentification of the newly identified klebsiella grimontii species as klebsiella oxytoca when testing with the vitek® 2 gn id test kit.It should be noted that this new species is not claimed in the vitek 2 gn id knowledge base.As there is no patient associated with this journal article study, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
The publication "klebsiella grimontii, a new species acquired carbapenem resistance," by lu liu, yu feng, yiyi hu, mei kang, yi xie, and zhiyong zong, noted the misidentification of the newly identified klebsiella grimontii species as klebsiella oxytoca when testing with the vitek® 2 gn id test kit.Klebsiella grimontii is a newly identified species closely related to klebsiella oxytoca.The strain identification klebsiella grimontii was confirmed by genome sequencing.The strains, lab reports, troubleshooting description and the gn lot number are not available.Without this information, it is not possible to evaluate the misidentification.Klebsiella grimontii is not a claimed in the vitek 2 gn id knowledge base.Per the ifu, testing of unclaimed species may result in a misidentification or unidentified result.Since vitek 2 gn id test kit lot number used was not given, a qc review against the lot in question could not be performed.

Brand Name
VITEK® 2 GRAM NEGATIVE IDENTIFICATION TEST KIT
Common Device Name
VITEK® 2 GN ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key8261583
Report Number1950204-2019-00026
Device Sequence Number16697003
Product Code LQM
UDI-Device Identifier03573026131913
UDI-Public03573026131913
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature,study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number21341
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1